Why do people drink Nyquil to get high?


Quick Answer

People who drink excessive amounts of Nyquil or other cough suppressants are usually seeking to experience the effects of dextromethorphan intoxication, explains the National Library of Medicine. The primary effect of dextromethorphan intoxication is a dissociative state similar to that induced by ketamine and other dissociative drugs.

Continue Reading

Full Answer

Abuse of NyQuil and other cough and cold medicines that contain dextromethorphan is commonly referred to as "robo-tripping" in reference to the cough medicine Robitussin, reports the NLM. Though these medicines are sold over the counter, recreational overdoses of dextromethorphan are dangerous. The potential side effects of recreational or accidental overdoses of dextromethorphan include seizures, respiratory depression, rapid heart rate and death.

Learn more about Health

Related Questions